Medical Questions > Womens Health > Birth Control Forum

is amoxicillin the cause of a period coming early and light?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
I am on amoxicillin for an ear and sinks infection, the doctor told me it was going to affect my birth control, I still kept taking it. Is this the cause of my period coming early and being really light, where as i am normally a heavy period woman? Or may I possibly be pregnant?


Did you find this post helpful?
|

User Profile
replied November 27th, 2011
Birth Control Answer A28901
Hi,
Welcome to ehealthforum,
Antibiotics are known to affect the efficacy of the hormonal birth control pills, and if you had been sexually active (without additional protection) while being on antibiotics, you can be at risk for pregnancy. The early and lighter periods could be due to pregnancy, hormonal changes etc. If pregnancy is suspected, look out for development of any new symptoms suggestive of pregnancy and consider visiting your gynecologist at the earliest for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately).
If pregnancy gets ruled out, further evaluation would be needed to look for underlying causes responsible for the altered periods that you describe. Treatment as appropriate (based on the examination findings and investigation results) would be started to help you in regulating your periods.
Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately.
Take care.



|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.